Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 5, 2011, 3:21 AM CDT for 7 counties in Wisconsin. It took effect at Sep 6, 2011, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- Sep 6, 2011, 1:00 AM CDT
- Expired
- Sep 6, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS73 KGRB 050821 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 AM CDT MON SEP 5 2011 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... .A CHILLY CANADIAN AIR MASS SETTLING ACROSS THE AREA WILL ALLOW TEMPERATURES TO FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. THIS WILL LEAD TO FROST FORMATION. A FEW OF THE CLIMATOLOGICALLY COLD SPOTS COULD EVEN FALL BELOW FREEZING FOR A COUPLE HOURS. WIZ005-010>013-018-019-052030- /O.NEW.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 321 AM CDT MON SEP 5 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW AREAS OF FROST TO FORM OVERNIGHT. * THE CHILLY WEATHER IS EXPECTED TO BE SHORT-LIVED...WITH TEMPERATURES RETURNING TO NEAR OR A LITTLE ABOVE NORMAL LATER THIS WEEK. SO PROTECTING COLD-SENSITIVE PLANTS TONIGHT WILL PROBABLY PRESERVE THEM FOR AT LEAST ANOTHER COUPLE WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INTO A SHELTER FOR TONIGHT. && $$ JS
3 follow-up statements
667 WWUS73 KGRB 051957 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT MON SEP 5 2011 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... .HIGH PRESSURE SITUATED OVER THE WESTERN GREAT LAKES REGION WILL BRING A CHILLY CANADIAN AIR MASS ACROSS THE AREA AND ALLOW TEMPERATURES TO FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. THIS WILL LEAD TO FROST FORMATION. A FEW OF THE CLIMATOLOGICALLY COLD SPOTS COULD EVEN FALL BELOW FREEZING FOR A COUPLE HOURS. WIZ005-010>013-018-019-060330- /O.CON.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 257 PM CDT MON SEP 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW AREAS OF FROST TO FORM OVERNIGHT. * THE CHILLY WEATHER IS EXPECTED TO BE SHORT-LIVED...WITH TEMPERATURES RETURNING TO NEAR OR A LITTLE ABOVE NORMAL LATER THIS WEEK. PROTECTING COLD-SENSITIVE PLANTS TONIGHT WILL PROBABLY PRESERVE THEM FOR AT LEAST ANOTHER COUPLE WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INTO A SHELTER FOR TONIGHT. && $$ AK
688 WWUS73 KGRB 060257 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 957 PM CDT MON SEP 5 2011 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. THIS MAY LEAD TO FROST FORMATION. A FEW OF THE USUAL COLD SPOTS COULD EVEN FALL BELOW FREEZING FOR A COUPLE HOURS. WIZ005-010>013-018-019-061100- /O.CON.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 957 PM CDT MON SEP 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW AREAS OF FROST TO FORM OVERNIGHT. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INTO A SHELTER FOR TONIGHT. && $$
518 WWUS73 KGRB 061043 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 543 AM CDT TUE SEP 6 2011 ...FIRST FROST OF THE SEASON THIS MORNING... .CLEAR SKIES...LIGHT WINDS AND DRY AIR HAVE ALLOWED TEMPERATURES TO FALL TO AROUND FREEZING ACROSS NORTH-CENTRAL WISCONSIN EARLY THIS MORNING. THIS HAS LIKELY LEAD TO FROST FORMATION. WIZ005-010>013-018-019-061300- /O.CON.KGRB.FR.Y.0004.000000T0000Z-110906T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 543 AM CDT TUE SEP 6 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW AREAS OF FROST TO CONTINUE THROUGH 8 AM. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INTO A SHELTER FOR TONIGHT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 5, 3:19 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 5, 3:19 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 319 AM CDT MON SEP 5 2011 .SYNOPSIS...A PROLONGED STRETCH OF QUIET EARLY-AUTUMN WEATHER. FCST AREA WL REMAIN BTWN BROAD RIDGING OVER THE WRN/CENTRAL CONUS AND GRADUALLY WEAKENING TROF OVER THE E. THAT FAVORS QUIET WX AT THIS TIME OF YR. TEMPS WL START OUT BLO NORMAL BUT REBOUND TO NR/A LITTLE ABV NORMAL. PCPN SEEMS UNLIKELY DURING THE NEXT 7 DAYS. && .SHORT TERM...TDA/TNGT/TUE. ANY LINGERING LAKE-EFFECT WL END TDA. STILL ENUF COLD AIR ALOFT TO GENERATE SOME CLDS...THOUGH NOT AS MANY AS YDA. THEN CLR SKIES EXPECTED TNGT AND TUE. STAYED CLOSE TO PREV FCST FOR TEMPS. SFC HIGH WL BE RIGHT ACRS THE AREA TNGT. WITH LGT WINDS...CLR SKIES...AND DRY AIR ALOFT...THE FIRST FROST OF THE SEASON IS LIKELY ACRS THE N. WL ISSUE A FROST ADVISORY FOR N-C AND FAR NE WI. TYPICAL COLD SPOTS /LNL...TKV...RRL/ MAY EVEN HAVE A FREEZE. NMRS REPORTING STNS IN MN HAD FG UNDER THE SFC RIDGE EARLY THIS MORNING. SO WL ADD PATCHY FG INTO THE FCST FOR TNGT. .LONG TERM...TUESDAY NIGHT THRU FRIDAY NIGHT. THE GFS ENSEMBLE MEAN INDICATED MID-LEVEL RIDGING WILL BE SPREADING EAST INTO THE WESTERN GREAT LAKES DURING THE PERIOD. WITH THE RIDGE AXIS OVERHEAD...A PERIOD OF DRY AND QUIET WEATHER CAN BE EXPECTED. BOTH THE GFS AND ECMWF ARE BOARD WITH THIS SCENARIO SO A SIMPLE BLEND WILL SUFFICE ONCE AGAIN. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...HIGH PRESSURE WILL BE STRETCHING FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES OVER THIS PERIOD. PWATS ARE PROGGED TO REMAIN BETWEEN 0.50 AND 0.75 INCHES OVER THIS 36 HOURS STRETCH WITH LIGHT WINDS OR A DRY NORTHERLY FLOW COMPONENT. OTHER THAN SOME WIDELY SCT TO LOW END SCT DIURNAL CU ON WEDNESDAY...ANTICIPATE CLEAR TO MOSTLY CLEAR CONDITIONS PREVAILING. THE GFS IS ON THE COOL SIDE OF GUIDANCE FOR TEMPS ON WEDNESDAY WITH HIGHS ONLY IN THE LOW 70S AT GRB...BUT REMAINING GUIDANCE ARE IN THE MID 70S. WILL RAISE TEMPS A DEGREE OR SO. LOWS LOOK ON TRACK. REST OF THE FORECAST...HIGH PRESSURE WEAKENS OVER THE LATTER HALF OF THE WORK WEEK...BUT DRY NORTH TO NE FLOW AND SHARP RIDGING ALOFT SHOULD BE SUFFICIENT TO PREVENT THE REMNANTS OF LEE FROM MOVING THIS FAR NORTH. AS A RESULT...THE NICE STRETCH OF EARLY FALL WEATHER LOOKS TO CONTINUE WITH TEMPS REMAINING SEASONABLE IN THE MID TO UPPER 70S. && .AVIATION...SCT MVFR CIGS TDA...THEN VFR CONDITIONS EXPECTED. SOME PATCHY GROUND FOG COULD FORM LATE TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR WIZ005-010>013- 018-019. && SKOWRONSKI/MPC
Hazardous weather outlook, Sep 4, 3:05 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT SUN SEP 4 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY FROST IS POSSIBLE IN THE TYPICAL COLD SPOTS OF NORTHERN WISCONSIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-052015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE TONIGHT. NORTH WINDS GUSTING TO NEAR GALE FORCE ARE POSSIBLE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST MONDAY. AK/TE
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.